I am a male 30 yrs old. After getting acne out of nowhere in the last couple months I went to a derm n she put me on tretinoin cream .025%. I used it 3 times and my skin has become very very oily. Been a month since last time I put it on and still very oily Never had oily skin before. I read that if you're over dry than oil can increase, but my skin is not dry. Why is this happening and will my oil production ever go back to normal?
Why Do I Have Oily Skin from Tretinoin?
Doctor Answers (1)
Oily skin from tretinoin.
The effects of tretinoin are usually "dryness". The way the medication works is by "unplugging" the follicle. In your case of acne, the assessment should be what else was prescribed? I like tretinoin for the effects of exfoliation. I also may use salicylic acid in a wash or glycolic acid. Combination medications include tretinoin with BPO or an antibiotic to help with bacteria.
At 30 years of age, there may be a medical explanation as to why you are "getting acne out of nowhere". Follow up with your dermatologist. Remember, oil is not the only problem in acne, and some of the best complexions "glow".
Good luck, take care.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.